Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 105, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 6, 2000, 11:08 PM EST for Johnson County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 6, 2000, 11:08 PM EST (04:08 UTC)
- Expired
- Aug 6, 2000, 11:45 PM EST
- In force
- 37 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Johnson County, IN
The radar
The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1953 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 070409 SVRIND INC081-070445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1108 PM EST SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSON COUNTY IN CENTRAL INDIANA * UNTIL 1145 PM EST * AT 1103 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES WEST OF BARGERSVILLE...OR ABOUT 20 MILES NORTH OF BLOOMINGTON...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BARGERSVILLE AT 1125 PM EST NEW WHITELAND AT 1130 PM EST FRANKLIN AT 1135 PM EST THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 3954 8625 3933 8626 3935 8598 3959 8597 SH/SE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:24 PM EST, 8 hours 44 minutes earlier.
Area forecast discussion, Aug 6, 2:24 PM EST, 8 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 PM EST SAT AUG 5 2000 PROB OF THE DAY IS SVR POTENTIAL TNGT WITH HEAVY RAIN TNGT ANOTHER CONCERN. LATEST SFC ANLYS HAD A WARM FNT WELL NE OF THE FA ACRS WRN PA-LK ERIE-CNTRL LWR MI. MEANWHILE...A CD FNT WAS FM WRN WI TO CNTRL IA TO NRN KS. THUS...THE FA IS NOW IN THE WARM SECTOR WITH WIDESPREAD LOWER TO MIDDLE 70S SFC DEW PTS...LI'S TO -7 AND CAPES TO 3500 J/KG IN AREAS THAT RECEIVED SS. H20 VAPOR IMAGERY WAS INDICATING A S/W TROF MOVING INTO WRN IA WITH 06 HR MODEL PROGS IN GOOD AGREEMENT. VSBL SAT LOOP WAS BEGINNING TO SHOW SOME BREAKS ACRS THE FA WITH EVEN MORE BREAKS ACRS IL. FINALLY...KIND-88D WAS JUST SHOWING A FEW LGT SHOWERS SCATTERED ABOUT THE FA. MODELS ARE FAIRLY CLOSE AND REASONABLE EARLY ON WITH MOST OF THE SFC AND UPR AIR FEATURES AS THEY SWING THE IA S/W ACRS THE FA TNGT WITH A 90 KT SPEED MAX AT 250 MB MOVING ACRS THE LWR GT LKS TNGT PROVIDING VERY DECENT UPR DVRG FOR THIS TIME OF YEAR. IN ADDITION...ANOTHER LOW LVL JET OF 35 TO 40 KTS IS PROGGED TO SET UP TNGT ACRS THE SRN FA. ALSO...THE CD FNT WL REACH XTRM NWRN PARTS OF THE FA BY MON MRNG BEFORE LIFTING BACK TO THE N AS A WARM FNT MON AFT AND INTO CNTRL MI ON TUE. THE SHEAR TNGT IS UNI-DIRECTIONAL BUT STG FOR THIS TIME OF YEAR WHICH POINTS TO A CLASSIC BOW-ECHO TYPE SETUP WITH DAMAGING WINDS THE MAIN THREAT. SPC HAS MOD RISK ACRS ALL OF THE FA AS A RESULT. AREA OF 2 IN PRECIP WATER ACRS THE FA TNGT AND COMBINED WITH UPR LVL DVRG SHOULD ALLOW RN TO BE HEAVY AT TIMES TNGT ESP THIS EVE WHEN DVRG VALUES ARE HIGHEST. HOWEVER...FFG 1 HR VALUES ARE STILL AROUND 1.5 IN AND 3 HR VALUES 2-2.5 IN AND WITH FAST MOVEMENT OF THE EXPECTED SQUALL-LINE...WL NOT ISSUE FFA ATTM. WL HAVE TO TWEAK UP POPS THOUGH PROBABLY TO THE LIKELY CAT. WITH THE WARM FNT MOVING N ON MON AND NO REAL LIFTING MECHANISMS TO KEY IN ON...WL DROP POPS BACK TO THE LOW CHC CAT. ANY NON-RESOLVED WK S/W IN THE ZONAL FLOW COULD POP UP A TRW OR TWO...HOWEVER. MODEL TIME SECS SHOW NICE MID LVL DRYING ON MON AND CU DEVELOPMENT PROGS NOT INDICATING MUCH CU...SO SHOULD SEE A GOOD DEGREE OF SS AND MIXING ALLOWING FOR VERY WARM TEMPS. ETA/AVN BRING A S/W AND NICE UVM FIELD ACRS MON NGT AND TUE WHICH SHOULD ALLOW FOR ADDITIONAL ROUNDS OF TRW'S. WARMER FWC NUMBERS LOOK GOOD AT NGT AS CURRENT DEW PTS GREATER THAN FAN LOWS AND AIRMASS WL REMAIN ESSENTIALLY UNCHANGED. WARMER FWC HIGHS ALSO LOOK GOOD AS H8 THERMAL RIDGE NOSES INTO CNTRL IN THROUGH THE PD WITH TEMPS AROUND 20 DEGREES CELSIUS. .IND...NONE. KOCH
In the hours before
Local storm report, Aug 6, 10:17 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1017 PM EST SUN AUG 06 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM PENDLETON IN WIND DAMAGE
08/06/00 MADISON EVENT DURATION 10
MINUTES. REPORTED BY
HAM RADIO OPERATOR.
NUMEROUS TREES DOWN
8-12 INCH DIAMATER.
TREE 3-4 FT DIA FELL ON
HOUSE.
9Local storm report, Aug 6, 10:35 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1035 PM EST SUN AUG 06 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 PM GREENCASTLE IN WIND DAMAGE
08/06/00 PUTNAM REPORTED BY HAM RADIO
OPERATOR. TREES DOWN.
1025 PM GREENCASTLE IN WIND DAMAGE
08/06/00 PUTNAM REPORTED BY EMERGENCY
MANAGEMENT. POWER
LINES DOWN. TREES DOWN.Local storm report, Aug 6, 10:41 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1041 PM EST SUN AUG 06 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM 1 SSE INDIANAPOLIS IN WIND DAMAGE
08/06/00 MARION REPORTED BY HAM RADIO
OPERATOR. TREE LIMB
DOWNED POWER LINES.Local storm report, Aug 6, 10:50 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1050 PM EST SUN AUG 06 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM MIDDLETOWN IN WIND DAMAGE
08/06/00 HENRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREE 3 FT DIA TREE FELL.Special weather statement, Aug 6, 11:03 PM EST, 5 minutes before
INZ021-028>031-035>049-070420- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1103 PM EST SUN AUG 6 2000 ...SEVERE THUNDERSTORM WATCHES EXPIRE FOR CENTRAL INDIANA... AT 1100 PM EST...A LINE OF THUNDERSTORMS EXTENDED FROM NEAR TERRE HAUTE TO NEAR RUSHVILLE. THE STORMS WERE MOVING EAST AT 30 MPH. THE STORMS HAVE MOVED SOUTH OF THE WATCH AREA. THEREFORE...THE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE. $$> EDDY
Local storm report, Aug 6, 11:04 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1104 PM EST SUN AUG 06 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1059 PM 5 S GREENFIELD IN WIND DAMAGE
08/06/00 HANCOCK REPORTED BY HAM RADIO
OPERATOR. TREES AND
LIMBS DOWN.The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:50 PM EST | Severe Thunderstorm Warning | IND | Parke, Vermillion | 25 min |
| Aug 6, 8:55 PM EST | Severe Thunderstorm Warning | IND | Delaware, Madison | 35 min |
| Aug 6, 10:11 PM EST | Severe Thunderstorm Warning | IND | Marion | 49 min |
| Aug 6, 10:12 PM EST | Severe Thunderstorm Warning | IND | Putnam | 33 min |
| Aug 6, 10:19 PM EST | Severe Thunderstorm Warning | IND | Hancock, Shelby | 26 min |
| Aug 6, 10:43 PM EST | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush | 32 min |
| Aug 6, 10:54 PM EST | Severe Thunderstorm Warning | IND | Morgan | 36 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.